MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAG TIGHTROPE II; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. FIBERTAG TIGHTROPE II; NON-DEGRADABLE FIXATN FASTENER
Model Number FIBERTAG TIGHTROPE II
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/17/2025, a sales representative reported via email that an ar-1588rtt2 fibertag tightrope ii implant encountered an issue during a quadruple acl reconstruction procedure performed on (b)(6) 2025.During graft preparation, an ar-1588rtt2 and ar-1588tnt2 device were used.The graft was successfully shuttled into the patient's knee, and the tightrope button was flipped onto the femoral cortex.However, when the surgeon attempted to toggle the white strands of the tightrope to advance the graft into the femoral tunnel, the strands toggled back and forth without moving the graft.Upon further inspection, it was determined that the locking mechanism on top of the button had failed and pulled through, preventing successful graft placement.As a result, the graft had to be removed through the tibial tunnel, and the button was retrieved from the lateral aspect of the patient's knee.A new ar-1588rtt2 device was opened, the quad tendon graft was re-prepared, and the procedure was able to proceed without further complication.Additional information was received on 07/29/2025: the surgery was briefly delayed due to re-preparation of the graft, adding 15¿20 minutes to the case and requiring additional anesthesia.The locking mechanism was correctly engaged before toggling, with proper implant function confirmed outside the body.Graft placement followed standard acl technique, with appropriate tension applied during preparation and insertion.No adverse effects reported on or after surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Visual inspection noted that blue suture tape was cut and the tightrope was frayed/damaged.An extra green suture was returned but it's a component of the arthrex device.Functional testing was not performed due to the damage to the device.Per dfu-0147.G.Precautions 1.Acl/pcl/btb/rt/abs tightrope only: excessive force on the shortening suture strands and/or tensioning the shortening suture strands not in line with the bone socket may break the strands and impair the ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket, and the graft stability is verified by pulling distally on the graft.The most likely cause can be attributed to user error, as excessive force on the shortening suture strands may break the strands and impair the ability to fully seat the implant and/or improper surgical technique during use.

Brand Name
FIBERTAG TIGHTROPE II
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22730360
Report Number1220246-2025-03291
Device Sequence Number13047346
Product Code MBI
UDI-Device Identifier00888867426672
UDI-Public(01)00888867426672(11)250502(17)300430(10)15430060
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K241235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAG TIGHTROPE II
Device Catalogue NumberAR-1588RTT2
Device Lot Number15430060
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown